Yes , Caffeine is a stimulant. Once you have reached the point where heart-racing occurs, you are well advised to see your physician for an EKG and evaluation to be sure these rapid beats are not life-threatening or early indicators of a heart attack on the horizon.
Using stimulants to stay awake is foolish and associated with increased incidence of road accidents and sudden death. Stop the energy drinks now, and gradually wean down your coffee consumption over the next 14 days. If symptoms persist, you will need further evaluation with a holter or event monitor and further cardiac assessments assuming your chemistry and blood tests are normal on initial screening.
Your body is warning you now. Either change your ways or you and/or your family may be in for a nasty surprise if you ignore these warning signs.
Caffeine is a bitter, white crystalline xanthine alkaloid and a stimulant drug. Caffeine is found in varying quantities in the seeds, leaves, and fruit of some plants, where it acts as a natural pesticide … Wikipedia
Brand names: Vivarin, Cafcit, Alert
Melting point: 460.4°F =238°C
Boiling point: 352.4°F =178°C
Molar mass: 194.19 g/mol